MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® ULTRAPERC® SINGLE STAGE DILATOR TECHNIQUE KITS; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® ULTRAPERC® SINGLE STAGE DILATOR TECHNIQUE KITS; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/890/090CZ
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical portex® ultraperc® single stage dilator was found to be protruding 5mm from the end of the uniperc tracheostomy (trach) tube causing coughing and discomfort.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device found the inner cannula to be protruding; the tube was noted to be deformed, confirming the reported customer complaint.The reported tube tip deformation was caused because tube was inserted too far onto the mandrel during the curving process, and was verified in production by simulation.

Brand Name
PORTEX® ULTRAPERC® SINGLE STAGE DILATOR TECHNIQUE KITS
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7500867
Report Number3012307300-2018-01472
Device Sequence Number19136734
Product Code BTO
UDI-Device Identifier15019315107184
UDI-Public15019315107184
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number100/890/090CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1